Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Oct 12, 2020, 1:11 PM CDT for 18 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2020, 1:11 PM CDT (18:11 UTC)
- Expired
- Oct 12, 2020, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
All 21 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
788 WWUS83 KSGF 121811 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 111 PM CDT Mon Oct 12 2020 ...Red Flag Warning Posted For This Afternoon... KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>104-122100- /O.NEW.KSGF.FW.W.0005.201012T1811Z-201012T2100Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone-Taney- 111 PM CDT Mon Oct 12 2020 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON FOR GUSTY WIND AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 066, 067, 068, 073, 077, 078, 079, 080, 088, 089, 090, 091, 093, 094, 095, 097, 101, 101, 102, 103, AND 104... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 4 PM CDT this afternoon. * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 066, 067, 068, 077, 078, 079, 080, 088, 089, 090, 091, 093, 094, 095, 101, 102, 103, and 104. * WIND...northwest at 15 to 25 mph with gusts to 35 mph. * HUMIDITY...between 20 and 30 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Schaumann
1 follow-up statement
097 WWUS83 KSGF 122059 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 359 PM CDT Mon Oct 12 2020 KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>104-122200- /O.EXP.KSGF.FW.W.0005.000000T0000Z-201012T2100Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone-Taney- 359 PM CDT Mon Oct 12 2020 ...RED FLAG WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON FOR FIRE WEATHER ZONES 066, 067, 068, 073, 077, 078, 079, 080, 088, 089, 090, 091, 093, 094, 095, 097, 101, 101, 102, 103, AND 104... Relative humidity values will remain low through the evening however the wind speeds will begin to diminish therefore the Red Flag Warning will expire. $$ Burchfield
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 12, 12:36 PM CDT, 35 minutes earlier.
Area forecast discussion, Oct 12, 12:36 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1236 PM CDT Mon Oct 12 2020 .SHORT TERM...(Today and tonight) Issued at 250 AM CDT Mon Oct 12 2020 Strong pressure rises behind an advancing cold front across Kansas is resulting in strong northwest winds in its wake. Gusts to over 60 mph were reported earlier last evening across central Kansas. The front is now entering our far western Missouri counties and gusts have come down somewhat. By 12Z this morning the front should be aligned from around Cassville to Versailles line and exit the eastern Ozarks by 18Z. There will a couple hour window right behind the front of gusts to 40 to 50 mph, especially over southeast Kansas and western Missouri. This aligns well with the current wind advisory and will monitor observations if an expansion is needed. Otherwise, gusts are not expected this high further east and should remain below advisory criteria. In addition, a narrow band of lower clouds will accompany the front and cannot rule out a few sprinkles, but should be mainly a dry frontal passage. Although winds diminishing in it wake this afternoon, drier air will result in lower relative humidities and given the dry conditions there will be elevated fire weather concerns. (See fire weather sections below). Look for highs this afternoon just High pressure will build from Oklahoma into Missouri tonight and with the cooler and drier air in place will see lows in the mid to upper 40s under clear skies. .LONG TERM...(Tuesday through Sunday) Issued at 250 AM CDT Mon Oct 12 2020 A west to northwest upper level flow will dominate this period. Above normal temperatures along with dry conditions will prevail Tuesday and Wednesday, with Wednesday being the warmest day with breezy southerly winds and highs in the mid 80s. Both days will likely see elevated fire weather conditions during the afternoon hours. A stronger shortwave trough will push a strong cold front through the area Wednesday night. Again lack of moisture with this front will continue the dry conditions. More fall like weather will settle in behind the front with daily highs in the 60s from Thursday through Sunday and overnight lows in the 30s and 40s. Will have to watch for more frost potential towards the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1233 PM CDT Mon Oct 12 2020 Clear skies and VFR conditions will continue through Tuesday morning. Brisk and gusty northwest surface winds will gradually diminish this afternoon before turning around to the south late tonight. && .FIRE WEATHER... Issued at 222 PM CDT Sun Oct 11 2020 A mostly dry frontal passage will occur early Monday morning. Winds will become gusty out of the northwest through most of the morning, before beginning to relax some by afternoon. HREF probabilities of RH less than 30% are high (greater than 60%) however winds (surface and 20 foot) will be less during this time therefore we should remain just below Red Flag Warning criteria. None the less it will be a strongly elevated fire weather day Monday with outdoor burning discouraged except for experienced fire personnel. While most of the week will experience elevated fire weather days in the afternoons, Wednesday may be another day to watch given what will likely be a very warm day. There is the potential for highs to be warmer and/or humidity to be lower. Surface winds will be gusty Sunday out of the southwest. No appreciable rain chances are expected the next seven days. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Schaumann FIRE WEATHER...Raberding
Hazardous weather outlook, Oct 12, 8:48 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 848 AM CDT Mon Oct 12 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131400- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 848 AM CDT Mon Oct 12 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Wind gusts up to 35 mph can be expected through early afternoon. Winds will begin to diminish by mid-afternoon. Gusty winds and low humidity behind a cold front will lead to elevated fire weather conditions today across the entire area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions will persist through the rest of the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
Nearby
Red Flag Warnings in Missouri, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.